Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 528, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 5, 2004, 9:41 PM CDT for Garfield County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 9:41 PM CDT (02:41 UTC)
- Expired
- Jul 5, 2004, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Garfield County, OK
The radar
The Vance AFB radar (KVNX), 30 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 060241 SVROKC OKC047-060330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 941 PM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTHERN OKLAHOMA * UNTIL 1030 PM CDT * AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF KREMLIN...MOVING EAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE KREMLIN HAIL UP TO THE SIZE OF GOLFBALLS AND LOCALLY HEAVY RAINFALL IS LIKELY. HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS... DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL. LAT...LON 3659 9798 3652 9795 3653 9773 3660 9772 $$ CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 5, 3:00 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT MON JUL 5 2004 INITIAL ISSUE IS... WILL THERE BE ANY LATE AFTN/EVENING CONVECTION ACROSS NW/WRN OK ALONG RESIDUAL SFC BOUNDARY. MODELS SHOW PLENTY OF INSTABILITY PRESENT AND IF SFC BOUNDARY CAN FOCUS ANY LOW LEVEL CONVERGENCE... MAY GET A STORM OR TWO. OTHERWISE... MAIN SHOW SHOULD BE LATE TONIGHT INTO FIRST PART OF TUESDAY AS MCS DEVELOPMENT IS EXPECTED ACROSS HIGH PLAINS OF ERN CO/WRN KS THIS EVENING. THIS COMPLEX IS THEN EXPECTED TO DROP SE INTO NRN OK AROUND MIDNIGHT. MAY PUT SOME SEVERE WORDING IN AS STRONG WINDS WILL LIKELY ACCOMPANY THESE STORMS AND PERHAPS SOME HAIL... ESPECIALLY ACROSS NORTHERN OK. THIS COMPLEX WILL ALSO DRIVE A COOL FRONT SOUTH ACROSS PARTS OF THE AREA. THIS WILL LEAD TO COOLER DAY ON TUESDAY...ESPECIALLY CENTRAL AND NORTH... WITH MAIN BOUNDARY EXPECTED TO BE DRAPED ACROSS SOUTHERN OK BY TUE EVENING. BETTER CHANCES APPEAR TO BE ACROSS SOUTH TUE NIGHT AND WED AS PERHAPS ANOTHER MCS GETS GOING ACROSS ERN NM INTO TX PANHANDLE AND THEN MOVES E/SE ACROSS RED RIVER VALLEY. COULD SEE SOME ADDITIONAL ACTIVITY INTO WED NIGHT AS WEAKENING SFC BOUNDARY MAY STILL BE HANGING AROUND. MID LEVEL RIDGE BUILDS NE OVER AREA BY THIS TIME BRINGING AN END TO MUCH OF THE RAIN. ALTHOUGH REMAINDER OF FORECAST IS DRY WITH WARMING TREND... EXTENDED MODELS ARE NOT ALL THAT STRONG WITH THIS MID LEVEL RIDGE. THIS COULD LEAD TO ADDITIONAL RAIN CHANCES LATER IN THE EXTENDED... BUT FOR NOW WILL LEAVE DRY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 87 67 89 / 30 60 30 30 HOBART OK 71 91 67 92 / 30 40 40 30 WICHITA FALLS TX 73 94 70 93 / 10 30 40 40 GAGE OK 65 84 63 90 / 60 20 30 20 PONCA CITY OK 69 84 64 86 / 60 60 30 20 DURANT OK 74 91 72 90 / 10 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30
Hazardous weather outlook, Jul 5, 9:40 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON JUL 5 2004
OKZ004>048-050>052-TXZ083>090-061200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT.
LOCATION...
THE MODERATE RISK AREA IS NORTH OF A LINE EXTENDING FROM BUFFALO...
TO FAIRVIEW...TO STILLWATER. A SLIGHT RISK EXISTS SOUTH OF THIS
MODERATE RISK AREA...AND NORTH OF A LINE EXTENDING FROM HOLLIS...TO
NORMAN...TO SEMINOLE.
TIMING...
ALTHOUGH SEVERE WEATHER WILL CONTINUE OVER EXTREME NORTH CENTRAL
OKLAHOMA THROUGH THE LATE EVENING HOURS WITH AN ISOLATED
THUNDERSTORM...THE MOST LIKELY TIME FOR ANY WIDESPREAD SEVERE
THUNDERSTORMS WILL BE AFTER 1 AM...AND MAINLY CONFINED TO THE
MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
TONIGHT.
DISCUSSION...
A SMALL AREA OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS NORTH
CENTRAL OKLAHOMA THROUGH THE LATE EVENING HOURS...NORTH OF ENID
TOWARD THE CHEROKEE...MEDFORD...AND WAKITA AREAS. LARGE HAIL AND
FLOODING RAINFALL WILL BE THE PRIMARY CONCERNS WITH THIS ACTIVITY.
MORE WIDESPREAD THUNDERSTORMS WILL MOVE INTO NORTHERN PORTIONS OF
OKLAHOMA FROM WESTERN AND CENTRAL KANSAS AFTER MIDNIGHT...IN THE
FORM OF AN INTENSE SQUALL LINE. BECAUSE THIS ACTIVITY IS EXPECTED TO
BE SO WIDESPREAD...AND THE POTENTIAL EXISTS FOR SIGNIFICANT
STRAIGHT-LINE WINDS...THE MODERATE RISK HAS BEEN POSTED. WIND GUSTS
OF 70 MPH OR HIGHER WILL BE POSSIBLE WITH THE MOST SIGNIFICANT
SEGMENTS OF THE ANTICIPATED SQUALL LINE...PRIMARILY IN THE MODERATE
RISK AREA. LARGE HAIL WILL ALSO BE POSSIBLE. THIS SQUALL LINE...IN
CONJUNCTION WITH A STRONG ATMOSPHERIC DISTURBANCE MOVING THROUGH THE
CENTRAL PLAINS...WILL ALLOW A COLD FRONT TO MOVE INTO THE REGION
TUESDAY MORNING. THIS FRONT WILL BE ANOTHER FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT INTO EARLY WEDNESDAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ALONG WITH LINGERING THUNDERSTORMS WITH TONIGHTS COMPLEX...
ADDITIONAL THUNDERSTORMS WILL BE IN THE FORECAST DURING THE DAY
TUESDAY INTO WEDNESDAY...AS THE COLD FRONT MOVES THROUGH THE AREA.
SOME OF THESE STORMS MAY BE SEVERE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
11In the hours before
Local storm report, Jul 5, 7:43 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL GARBER 36.44N 97.58W
07/05/2004 1.25 INCH GARFIELD OK EMERGENCY MNGR
&&
FMLocal storm report, Jul 5, 8:04 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL FAIRMONT 36.35N 97.70W
07/05/2004 1.75 INCH GARFIELD OK PUBLIC
&&
FM/DEWLocal storm report, Jul 5, 8:21 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 WSW COVINGTON 36.29N 97.65W
07/05/2004 2.50 INCH GARFIELD OK BROADCAST MEDIA
KWTV STORM SPOTTER
&&
FM/DEWLocal storm report, Jul 5, 8:31 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 8 WSW POND CREEK 36.62N 97.93W
07/05/2004 2.00 INCH GRANT OK EMERGENCY MNGR
&&
FM/DEWLocal storm report, Jul 5, 8:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 4 ENE HILLSDALE 36.59N 97.93W
07/05/2004 2.00 INCH GARFIELD OK EMERGENCY MNGR
&&
FM/DEWSpecial weather statement, Jul 5, 9:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 933 PM CDT MON JUL 5 2004 OKZ006-060245- ALFALFA OK- 933 PM CDT MON JUL 5 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF GREAT SALT PLAINS LAKE AT 933 PM CDT...MOVING NORTH AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. CJS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:11 PM CDT | Flash Flood Warning | OUN | Garfield, Logan, Noble | 4 hr |
| Jul 5, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 64 min |
| Jul 5, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 65 min |
| Jul 5, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 49 min |
| Jul 5, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 61 min |
| Jul 5, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 54 min |
| Jul 5, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 64 min |
| Jul 5, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 64 min |
| Jul 5, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 64 min |
| Jul 5, 11:08 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jul 5, 11:27 PM CDT | Flash Flood Warning | OUN | Woods | 3 hr |
| Jul 5, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 63 min |
| Jul 5, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 61 min |
| Jul 6, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jul 6, 12:53 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woods, Woodward | 52 min |
| Jul 6, 12:56 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 34 min |
| Jul 6, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 36 min |
| Jul 6, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Ellis, Major, Woods, Woodward | 64 min |
| Jul 6, 1:46 AM CDT | Flash Flood Warning | OUN | Alfalfa, Woods | 3 hr |
| Jul 6, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 81 min |
| Jul 6, 2:36 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Kingfisher, Major | 39 min |
| Jul 6, 3:15 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Logan | 45 min |
| Jul 6, 3:25 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jul 6, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 47 min |
| Jul 6, 3:57 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma, Payne | 48 min |
| Jul 6, 5:24 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 36 min |
| Jul 6, 6:06 AM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 24 min |
| Jul 6, 6:23 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.